MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1108
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield triad skull clamp (a1108) was returned for evaluation: failure analysis: investigation of the returned unit was unable to duplicate slippage.When the skull clamp was properly positioned and put under pressure, it did not slip or move.Since there was an injury involved with the slippage, the unit was sent to quality engineering (qe) for further investigation.Qe confirms the findings of the service team and noted that the returned clamp was in worn condition, with no additional device deficiencies noted.Additionally, the unit has a lot code of 054, and that would make it 20 years old and well past the 10-year service life.The clamp will be inspected and returned to the customer unrepaired due to its age.Root cause: the complaint is not confirmed for slippage.The unit has a lot code of 054, indicating a 2005 manufacture date.Due to being beyond its 10-year service life the device was returned unrepaired.The probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp on the patient.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
A facility reported that the patient's head was positioned in the mayfield triad skull clamp (a1108) and pins, and during the case, the patient's head slipped causing a laceration requiring suturing.Additional information has been requested.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22180715
Report Number3004608878-2025-00118
Device Sequence Number12915862
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown